MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT515
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Corneal Edema (1791); Endophthalmitis (1835); Hypopyon (1913); Inflammation (1932); Uveitis (2122); Loss of Vision (2139); Eye Pain (4467); Toxic Anterior Segment Syndrome (TASS) (4469); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A customer reported that after cataract surgery patient experienced with severe endophthalmitis or toxic anterior segment syndrome with functional loss of eye.Additional information has been requested.A patient underwent cataract surgery with iol implantation in right eye with medical history of non-insulin dependent diabetes (well-balanced).After nine days of surgery the patient experienced with severe endophthalmitis with loss of function of the eye, conjunctival inflammation: 3+, cells in the anterior chamber: 3+, fibrin in the anterior chamber, hypopyon with signs and symptoms of pain, edema of the upper eyelid, cyclitic membrane preventing examination of the vitreous.Patient was admitted in hospital treated with subconjunctival injection, intravitreous injection of antibiotics, glucocorticoid injection, intravitreous injection of glucocorticoid, steroid in subconjunctival form.Administered medication was not effective and patient symptoms were not resolved and purulent melting of the eye.This event leads to total loss of visual function and risk of purulent melting.New information received indicating viscoelastic, balanced salt solution and intraocular lens also a suspect for the adverse event.Current patient condition was non-resolved loss of total function with probable purulent melting of the eye.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information has been provided in section h.6 and h.10.The product was not returned.Product history records were reviewed and documentation indicated the product met release criteria.The product investigation could not identify a root cause for the reported complaint.The product was not returned.Review of the product history records indicate all release criteria were met.Information provided indicated the issue had occurred over time.This information would indicate the events were unrelated to the intraocular lens (iols) used.The surgeon indicated they felt the issue was related to the handpieces; ¿the fact of having had a common box for the first two cases points to handpieces¿.Since the 5th case occurred, surgeon stopped using xylo gel, adrenaline diluted in balanced salt solution (bss).Surgeon now systematically rinses the phacoemulsification (phaco) handpiece before use and before assembly of the disposable cannula.The investigation has been completed based on current information.Based on our current tracking, there are no adverse trends for this reported complaint.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16136282
Report Number1119421-2023-00070
Device Sequence Number15157770
Product Code POE
UDI-Device Identifier00380652422475
UDI-Public00380652422475
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/08/2026
Device Model NumberDFT515
Device Lot Number15197404
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/13/2022
Supplement Date Received by Manufacturer02/21/2023
Initial Report FDA Received Date01/11/2023
Supplement Report FDA Received Date03/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3 IV INJ. OF ANTIBIOTICS; ADRENALINE; BETADINE 10%; BSS SOLUTION; CELESTENE IN SUBCONJUNCTIVAL; I.V INJ OF DEXAMETHASONE; INSTRUMENTATION BOX #3; MYDRIASERT; OCULAR 5%; SOLUMEDROL BOLUS INJ; STERITRIP; TOBRADEX; VIVITY TORIC LENS; XYLOCAINE GEL
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient Age80 YR
Patient SexMale